MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS TORIC II 1-PIECE ACRYLIC; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS TORIC II 1-PIECE ACRYLIC; TORIC IOLS
Model Number ZCU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); No Code Available (3191)
Date of Event 10/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted.The patient is slightly hyperopic postoperative, likely from her lens sitting a little further back because she has a big bag from high myopia.The lens did not rotate, her lens is aligned properly.Through follow-up it was learned that the patient's pre-op best corrected distance visual acuity (bcdva) was 20/60 pinhole (ph) 20/25 in the left eye.Patient is slightly hyperopic post-op, explanting the lens with a higher power (21.0) to help correct for this.At exchange there was no capsule tear, no incision enlargement, no vitrectomy, and no sutures required.Post-op uncorrected distance visual acuity (ucdva) 20/20, bcdva 20/20 at 1 week post op on (b)(6) 2020.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: device evaluation: product evaluation was not performed because the product has not yet been received.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that there was no discrepancy found during the review.The product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS TORIC II 1-PIECE ACRYLIC
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11099366
Report Number9614546-2020-00545
Device Sequence Number11727301
Product Code MJP
UDI-Device Identifier05050474658967
UDI-Public(01)05050474658967(17)240918
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/18/2024
Device Model NumberZCU225
Device Catalogue NumberZCU225U195
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer01/31/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR